[Skip to Content]
[Skip to Content Landing]
Views 221
Citations 0
Observation
May 2017

Focal Pegylated Liposomal Doxorubicin–Induced Urticarialike Reaction at Cutaneous Transformed Sézary Lesions

Author Affiliations
  • 1Department of Dermatology and Venereology, Université Paris 13, Bobigny, Saint Louis Hospital, Paris, France
JAMA Dermatol. 2017;153(5):475-476. doi:10.1001/jamadermatol.2017.0038

Pegylated liposomal doxorubicin (PLD) is a commonly used treatment for advanced stages of cutaneous T-cell lymphoma (CTCL). We report a case of transient focal PLD-induced urticarial lesions in a patient with Sézary syndrome (SS) located exclusively on transformed Sézary lesions. To our knowledge, this is the first report of focal PLD-related urticarial reaction overlying CTCL.

A 35-year-old woman was seen for a worsening pruritic eczematous eruption that had recently become erythrodermic. Punch biopsies showed lymphocytes with hyperconvoluted nuclei along the basal layer and in the upper dermis. Further studies revealed circulating Sézary cells (1080/mm3), a high CD4/CD8 ratio (23.6), and identical T-cell clones in blood and skin. The diagnosis of SS was confirmed, and the patient was started on treatment with interferon alfa, then with bexarotene, both concomitantly with extracorporeal photopheresis, with minimal improvement.

×